Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 21, 2018, 6:31 AM CST for Hot Spring County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2018, 6:31 AM CST (12:31 UTC)
- Expired
- Feb 21, 2018, 9:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 6:45 AM CST | FLASH FLOOD | 1 Ssw Midway, AR | REMMEL DAM FLOW RATE OVER 33000 CFS |
| Feb 21, 9:30 AM CST | FLASH FLOOD | 1 Ssw Midway, AR | REMMEL DAM FLOW RATE OVER 45...000 CFS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.1
The text
As transmitted.
082
WGUS54 KLZK 211231
FFWLZK
ARC059-211530-
/O.NEW.KLZK.FF.W.0002.180221T1231Z-180221T1530Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
631 AM CST WED FEB 21 2018
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
The Ouachita River below Remmel Dam in...
Eastern Hot Spring County in southwestern Arkansas...
* Until 930 AM CST
* At 629 AM CST, Dam Operators reported elevated releases at Remmel
Dam on the Ouachita River.
This is a routine high water event which will result in lowland
flooding along the Ouachita River in Hot Spring County. The current
flow rate from Remmel Dam at 630 am cst is thirty three thousand
cubic feet per second. Initial impacts from Remmel Dam releases will
reach the bridge on Interstate 30 near Malvern within 1 to 2 hours,
with maximum impacts occurring within the next 2 to 3 hours. Initial
impacts will reach Donaldson within the next 3 to 6 hours, with the
maximum impacts occurring within the next 6 to 8 hours. Impacts will
reach Friendship in about 10 to 12 hours. Livestock and property
should be moved out of the floodplain. Flooded roadways should be
avoided.
* Locations in the warning include but are not limited to areas along
the Ouachita River near Oak Grove, Midway, Friendship, and Jones
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a controlled release. You should be on alert for increasing
releases from Remmel Dam. This is an evolving situation and updates
to this statement will be made as more information becomes available.
Do not attempt to drive through flooded roadways. Turn around, don't
drown.
&&
LAT...LON 3443 9289 3443 9287 3442 9287 3439 9285
3435 9291 3429 9293 3422 9300 3420 9298
3424 9293 3433 9285 3438 9282 3443 9285
3444 9289
$$
671 follow-up statement
725
WGUS74 KLZK 211444
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
844 AM CST WED FEB 21 2018
ARC059-211530-
/O.CON.KLZK.FF.W.0002.000000T0000Z-180221T1530Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOT SPRING AR-
844 AM CST WED FEB 21 2018
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CST FOR
EASTERN HOT SPRING COUNTY...
* At 800 AM CST, Dam Operators reported elevated releases at Remmel
Dam on the Ouachita River.
This is a routine high water event which will result in lowland
flooding along the Ouachita River in Hot Spring County. The current
flow rate from Remmel Dam at 800 am cst is forty one thousand cubic
feet per second. Initial impacts from Remmel Dam releases will reach
the bridge on Interstate 30 near Malvern within 1 to 2 hours, with
maximum impacts occurring within the next 2 to 3 hours. Initial
impacts will reach Donaldson within the next 3 to 6 hours, with the
maximum impacts occurring within the next 6 to 8 hours. Impacts will
reach Friendship in about 10 to 12 hours. Livestock and property
should be moved out of the floodplain. Flooded roadways should be
avoided.
* Locations in the warning include but are not limited to areas along
the Ouachita River near Oak Grove, Midway, Friendship, and Jones
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a controlled release. You should be on alert for increasing
releases from Remmel Dam. This is an evolving situation and updates
to this statement will be made as more information becomes available.
Do not attempt to drive through flooded roadways. Turn around, don't
drown.
&&
LAT...LON 3443 9289 3443 9287 3442 9287 3439 9285
3435 9291 3429 9293 3422 9300 3420 9298
3424 9293 3433 9285 3438 9282 3443 9285
3444 9289
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 6:05 AM CST, 26 minutes earlier.
Area forecast discussion, Feb 21, 6:05 AM CST, 26 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Little Rock AR 605 AM CST Wed Feb 21 2018 .AVIATION... Widespread MVFR conditions/some IFR conditions will be noted through tonight with areas of rain and low clouds in the forecast. There will be isolated thunderstorms in southeast Arkansas. Winds will be north/northeast at 6 to 12 mph, with gusts from 16 to 20 mph in places. (46) && .SHORT TERM...Today Through Thursday Night Rain was slowly building to the southeast early this morning, and gradually tapering off in northwest Arkansas. It was becoming progressively colder. In fact, readings were around freezing in portions of Boone and Newton Counties, with some freezing rain reported. Given that ice amounts will be spotty/light, opted to issue a Special Weather Statement to address the possibility of slick spots on bridges/overpasses. Otherwise, this heavy rain event will now shift into the southeast half of the state today/tonight. Precipitation will be along/north of a cold front that will stall in far southeast Arkansas or northern Louisiana. It appears the south/east will get another two to four inches of liquid, with a Flood Watch for that part of the region. The watch farther north/west will expire this morning. Heavy rain may linger in the southeast Thursday morning, and that may be followed by a brief lull. The front will then push back to the north, with a new round of showers/isolated thunderstorms across the north/west Thursday night. A Flood Watch may be needed as rain could become excessive. Temperatures through the near term will not vary much. Readings will generally be below average during the daytime, and above average at night. && .LONG TERM...Friday Through Wednesday Unfortunately, a similar overall pattern will be in place at the start of the long term portion of the forecast which will provide continued chances for rain and flooding across the state. Upper ridge will be parked off the southeast Atlantic Coast with a large trough tracking across the Rockies toward the Northern Plains. Here locally, this will continue to provide southwesterly flow and abundant moisture to the state. Any disturbance that traverses the flow will help initiate showers and thunderstorms. By Saturday, a more robust shortwave will round the base of the trough and make its way northeast across the Southern Plains. Temperatures at the surface will be in the 60s and 70s, with dewpoints in the 60s for much of the area as well. 00z model guidance suggests some instability in place across the state with 50kts of shear as well. Low level jet will likely ramp up across eastern parts of the state during the afternoon hours. With the persistent ridging in place across the southeast, the strength and location of the approaching shortwave is in question and will likely determine any true threat for severe weather on Saturday. Stay tuned for updates, plenty of time for things to change. A cold front will make its way through the state Saturday night into Sunday, providing cooler, near normal temperatures to the area. Dry weather may be in place from Sunday into the early part of next week. But, it definitely doesn't look like a quiet (dry) period ahead. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 44 38 52 49 / 100 90 40 80 Camden AR 60 47 58 57 / 100 100 60 60 Harrison AR 34 34 50 46 / 50 50 40 90 Hot Springs AR 52 43 54 52 / 100 90 50 80 Little Rock AR 52 43 53 52 / 100 100 50 80 Monticello AR 62 48 60 59 / 100 100 80 40 Mount Ida AR 48 43 55 52 / 100 80 50 80 Mountain Home AR 36 34 51 47 / 60 60 40 90 Newport AR 47 39 52 51 / 100 90 40 80 Pine Bluff AR 57 45 56 54 / 100 100 70 60 Russellville AR 45 40 53 50 / 80 70 40 90 Searcy AR 50 41 52 51 / 100 90 50 80 Stuttgart AR 54 43 54 54 / 100 100 60 60 && .LZK Watches/Warnings/Advisories... Flood Watch through late tonight FOR Clark-Cleburne-Dallas- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Lonoke- Montgomery-Ouachita-Perry-Pike-Polk-Prairie-Pulaski-Saline-White- Woodruff. Flood Watch until 6 AM CST early this morning FOR Baxter-Boone- Conway-Fulton-Izard-Johnson-Logan-Marion-Newton-Pope-Scott- Searcy-Sharp-Stone-Van Buren-Yell. Flood Watch through Thursday morning FOR Arkansas-Bradley- Calhoun-Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe. && Short Term...46 / Long Term...67
Hazardous weather outlook, Feb 21, 5:00 AM CST, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CST Wed Feb 21 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Areas of rain and isolated thunderstorms will gradually build into the southeast half of Arkansas today and tonight. This will be along and north of a cold front that will eventually stall in northern Louisiana. Precipitation will tend to taper off or become more spotty in the northwest. There could be a brief period of freezing rain in the far northwest this morning. In much of the south and east, rain will become heavy to possibly excessive through tonight. Two to four inches of liquid is in the forecast, with locally higher amounts. This includes areas from Mena, Conway, and Newport to the southeast. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Some rainfall will linger through the morning hours Thursday, mainly across southeastern portions of the area. Any rain that falls would likely only worsen expected flooding conditions. Additional heavy rainfall will return to the forecast by late Thursday through Sunday morning as the aforementioned front moves back to the north over the region. Rainfall totals across the state from Thursday through Sunday morning will likely be in the two to four inch range for many areas. As a result, the threat for widespread river and flash flooding will continue to increase throughout the week and into the weekend. Severe weather may be possible on Saturday as an upper level storm system approaches from the west. Even with well above normal temperatures expected and abundant moisture in place, certain atmospheric conditions appear to limit the severe weather threat. Be sure to monitor the latest forecast/outlooks for more information regarding these severe weather chances. .Spotter Information Statement... Due to a low severe weather concern, spotter activation is not anticipated through Friday. If there are severe storms, they appear most likely this weekend, and spotter activation may be required. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/67
In the hours before
Special weather statement, Feb 21, 3:26 AM CST, 3 hours 5 minutes before
Special Weather Statement National Weather Service Little Rock AR 326 AM CST Wed Feb 21 2018 ARZ003-012-211600- Boone-Newton- Including the cities of Harrison, Omaha, Lead Hill, Jasper, Western Grove, and Deer 326 AM CST Wed Feb 21 2018 ...Light Freezing Rain Possible This Morning... Rain will gradually taper off from the northwest this morning. At the same time, temperatures will continue to slowly drop, with subfreezing readings in places. Given this, there will likely be a period of freezing rain. Other than a few icy patches on bridges and overpasses, widespread travel problems are not expected. There may also be a minor glaze of ice on elevated objects. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:17 PM CST | Special Weather Statement | LZK | Garland, Montgomery | 43 min |
| Feb 20, 7:11 PM CST | Special Weather Statement | LZK | Conway, Perry, Saline | 49 min |
| Feb 20, 8:37 PM CST | Special Weather Statement | LZK | Cleburne, Independence, Stone, White | 38 min |
| Feb 21, 5:27 AM CST | Flash Flood Warning | LZK | Faulkner, Garland, Hot Spring, Montgomery, Perry, Pulaski and 1 more | 7 hr |
| Feb 21, 6:53 AM CST | Flash Flood Warning | LZK | Montgomery, Polk, Scott | 3 hr |
| Feb 21, 7:46 AM CST | River Flood Warning | LZK | Yell | 49 hr |
| Feb 21, 8:30 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Perry, Pulaski and 3 more | 4 hr |
| Feb 21, 8:46 AM CST | Flash Flood Warning | LZK | Lonoke, Prairie, White | 3 hr |
| Feb 21, 9:21 AM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 10:56 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 20 days |
| Feb 21, 11:01 AM CST | River Flood Warning | LZK | White, Woodruff | 29 days |
| Feb 21, 11:59 AM CST | Areal Flood Warning | LZK | Clark, Dallas, Faulkner, Garland, Hot Spring, Montgomery and 4 more | 6 hr |
| Feb 21, 12:07 PM CST | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Lonoke and 7 more | 6 hr |
| Feb 21, 12:15 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 2:48 PM CST | Areal Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Grant and 6 more | 15 hr |
| Feb 21, 3:04 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Feb 21, 3:55 PM CST | Winter Weather Advisory | LZK | Baxter, Fulton, Izard, Marion, Stone | 14 hr |
| Feb 21, 3:57 PM CST | River Flood Warning | LZK | Yell | 5 days |
| Feb 21, 4:21 PM CST | Flash Flood Warning | LZK | Desha, Drew, Lincoln | 3 hr |
| Feb 21, 5:02 PM CST | Areal Flood Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 3 more | 118 min |
| Feb 21, 5:49 PM CST | Areal Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Jackson, Lonoke and 6 more | 12 hr |
| Feb 21, 5:53 PM CST | Areal Flood Warning | LZK | Clark, Dallas, Garland, Hot Spring, Logan, Montgomery and 6 more | 6 hr |
| Feb 21, 5:56 PM CST | Flash Flood Warning | LZK | Hot Spring | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.